Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 28, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 27, 2007, 3:52 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 28, 2007, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 3:52 PM CST (21:52 UTC)
- In effect from
- Nov 28, 2007, 3:00 AM CST
- Expired
- Nov 28, 2007, 3:25 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 272152 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 352 PM CST TUE NOV 27 2007 ...STRONG WINDS TO OVERSPREAD CENTRAL AND NORTHEAST SOUTH DAKOTA LATE TONIGHT THROUGH WEDNESDAY... .LOW PRESSURE WILL MOVE OUT INTO THE PLAINS LATE TONIGHT AND WEDNESDAY...AND IN THE PROCESS WILL BRING STRONG WINDS TO MUCH OF THE REGION. SDZ003-004-009-015-016-033>035-045-048-280600- /O.NEW.KABR.WI.Y.0028.071128T0900Z-071129T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 352 PM CST TUE NOV 27 2007 /252 PM MST TUE NOV 27 2007/ ...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION VERY LATE TONIGHT. EVEN HIGHER GUSTS WILL BE POSSIBLE TOWARD WEDNESDAY MORNING. THE WINDS WILL REMAIN STRONG FOR MOST OF THE DAY ON WEDNESDAY...THEN CURTAIL QUICKLY BY EARLY EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-036-037-051-280600- /O.NEW.KABR.WI.Y.0028.071128T1200Z-071129T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 352 PM CST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION DURING THE MORNING HOURS ON WEDNESDAY. EVEN HIGHER GUSTS WILL BE POSSIBLE BY MIDDAY. THE WINDS WILL REMAIN STRONG INTO THE AFTERNOON...AND THEN CURTAIL QUICKLY BY EARLY EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-280600- /O.NEW.KABR.WI.Y.0028.071128T1500Z-071129T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 352 PM CST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION BY LATE MORNING ON WEDNESDAY. EVEN HIGHER GUSTS WILL BE POSSIBLE WEDNESDAY AFTERNOON. THE STRONG WINDS SHOULD CURTAIL QUICKLY BY EARLY EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TDK
5 follow-up statements
000 WWUS73 KABR 280541 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1141 PM CST TUE NOV 27 2007 ...STRONG WINDS TO OVERSPREAD CENTRAL AND NORTHEAST SOUTH DAKOTA LATE TONIGHT THROUGH WEDNESDAY... .LOW PRESSURE WILL MOVE OUT INTO THE PLAINS LATE TONIGHT AND WEDNESDAY...AND IN THE PROCESS WILL BRING STRONG WINDS TO MUCH OF THE REGION. SDZ003-004-009-015-016-033>035-045-048-281345- /O.CON.KABR.WI.Y.0028.071128T0900Z-071129T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1141 PM CST TUE NOV 27 2007 /1041 PM MST TUE NOV 27 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION VERY LATE TONIGHT. EVEN HIGHER GUSTS WILL BE POSSIBLE TOWARD WEDNESDAY MORNING. THE WINDS WILL REMAIN STRONG FOR MOST OF THE DAY ON WEDNESDAY...THEN CURTAIL QUICKLY BY EARLY EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-036-037-051-281345- /O.CON.KABR.WI.Y.0028.071128T1200Z-071129T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 1141 PM CST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION DURING THE MORNING HOURS ON WEDNESDAY. EVEN HIGHER GUSTS WILL BE POSSIBLE BY MIDDAY. THE WINDS WILL REMAIN STRONG INTO THE AFTERNOON...AND THEN CURTAIL QUICKLY BY EARLY EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-281345- /O.CON.KABR.WI.Y.0028.071128T1500Z-071129T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1141 PM CST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION BY LATE MORNING ON WEDNESDAY. EVEN HIGHER GUSTS WILL BE POSSIBLE WEDNESDAY AFTERNOON. THE STRONG WINDS SHOULD CURTAIL QUICKLY BY EARLY EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
000 WWUS73 KABR 281236 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 636 AM CST WED NOV 28 2007 ...STRONG WINDS TO OVERSPREAD CENTRAL AND NORTHEAST SOUTH DAKOTA LATE TONIGHT THROUGH WEDNESDAY... .LOW PRESSURE WILL MOVE OUT INTO THE PLAINS LATE TONIGHT AND WEDNESDAY...AND IN THE PROCESS WILL BRING STRONG WINDS TO MUCH OF THE REGION. SDZ003-004-009-015-016-033>035-045-048-282200- /O.CON.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 636 AM CST WED NOV 28 2007 /536 AM MST WED NOV 28 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL OCCUR ACROSS THE REGION. THE WINDS WILL REMAIN STRONG THROUGH THE DAY...THEN WILL DIMINISH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-036-037-051-282200- /O.CON.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 636 AM CST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION THIS MORNING. THE WINDS WILL REMAIN STRONG INTO THE AFTERNOON...THEN WILL DIMINISH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-282200- /O.CON.KABR.WI.Y.0028.071128T1500Z-071129T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 636 AM CST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION BY LATE MORNING. THE STRONG WINDS WILL DIMINISH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 281236 CCA NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 636 AM CST WED NOV 28 2007 ...STRONG WINDS TO OVERSPREAD CENTRAL AND NORTHEAST SOUTH DAKOTA TODAY... .LOW PRESSURE WILL MOVE OUT INTO THE PLAINS LATE TONIGHT AND WEDNESDAY...AND IN THE PROCESS WILL BRING STRONG WINDS TO MUCH OF THE REGION. SDZ003-004-009-015-016-033>035-045-048-282200- /O.CON.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 636 AM CST WED NOV 28 2007 /536 AM MST WED NOV 28 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL OCCUR ACROSS THE REGION. THE WINDS WILL REMAIN STRONG THROUGH THE DAY...THEN WILL DIMINISH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-036-037-051-282200- /O.CON.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 636 AM CST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION THIS MORNING. THE WINDS WILL REMAIN STRONG INTO THE AFTERNOON...THEN WILL DIMINISH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-282200- /O.CON.KABR.WI.Y.0028.071128T1500Z-071129T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 636 AM CST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL GRADUALLY DEVELOP ACROSS THE REGION BY LATE MORNING. THE STRONG WINDS WILL DIMINISH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 281838 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1238 PM CST WED NOV 28 2007 ...STRONG WINDS TO CONTINUE OVER CENTRAL AND NORTHEAST SOUTH DAKOTA TODAY... .LOW PRESSURE SLIDING EAST INTO MINNESOTA WILL CONTINUE TO BRING RATHER STRONG NORTHWEST WINDS TO THE AREA. SDZ003-004-009-015-016-033>035-045-048-290000- /O.CON.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1238 PM CST WED NOV 28 2007 /1138 AM MST WED NOV 28 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS THE REGION. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...THEN WILL DIMINISH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-036-037-051-290000- /O.CON.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 1238 PM CST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS THE REGION THIS AFTERNOON...BEFORE DIMINISHING EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-290000- /O.CON.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1238 PM CST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS THE REGION THIS AFTERNOON...BEFORE DIMINISHING EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 282125 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CST WED NOV 28 2007 .WINDS ARE BEGINNING TO DIMINISH ACROSS THE REGION...DROPPING BELOW ADVISORY CRITERIA...INTO THE 20 TO 30 MPH RANGE. THIS DOWN TREND IN WIND SPEEDS ACROSS THE FORECAST AREA IS PROMPTING THE CANCELLATION OF THE WIND ADVISORY. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-282230- /O.CAN.KABR.WI.Y.0028.000000T0000Z-071129T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 325 PM CST WED NOV 28 2007 /225 PM MST WED NOV 28 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND ADVISORY. BREEZY TO WINDY NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE INTO THE EVENING FOR A COUPLE OF HOURS...BEFORE DIMINISHING EVEN FURTHER. $$ DORN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:23 PM CST, 29 minutes earlier.
Area forecast discussion, Nov 27, 3:23 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
323 PM CST TUE NOV 27 2007
.SHORT TERM...TONIGHT THROUGH THURSDAY
WIND AND TEMPS ROUND OUT THE MAIN ISSUES THROUGH THIS TIME RANGE.
PER WATER VAPOR IMAGERY...OPEN MID LEVEL TROF IS CURRENTLY MOVING
THROUGH THE ROCKIES WITH ANOTHER WAVE TRACKING SOUTHEAST THROUGH
THE CASCADES. MEANWHILE SURFACE LOW PRESSURE IS FORMING IN THE
LEE OF THE ROCKIES...AND AS ENERGY OVER THE CASCADES HEADS ACROSS
THE ROCKIES AND INTO THE PLAINS...WE SHOULD SEE THE SOUTHERN SFC
LOW TAKE OVER IN NORTHEAST COLORADO. AHEAD OF THIS FEATURE IT
REMAINS PRETTY DRY IN THE LOWER TROPOSPHERE. SO...DESPITE FAIRLY
STRONG JET/SYNOPTIC SCALE LIFT/STEEP MID LEVEL LAPSE RATES...THE LACK
OF MOISTURE PRECLUDES ANYTHING ABOVE A SLIGHT CHANCE MENTION OF
SNOW SHOWERS TNT INTO WEDNESDAY. THE MAIN ISSUE WILL BE THE
DEVELOPING WINDS LATE TNT AND WEDNESDAY. STRONG CAA AND DOWNWARD
MOTION ACROSS THE REGION ON WEDNESDAY SHOULD ALLOW FOR A WELL
MIXED ENVIRONMENT...AND A LINK TO STRONG WINDS ALOFT. WIND
ADVISORY HAS BEEN ISSUED TO COVER THE EVENT FOR THE ENTIRE CWA
BEGINNING EARLY MORNING WEST...AND ENDING ACROSS ENTIRE CWA BY
00Z. LASTLY...WEAK WAVE COULD BRING ADDED CLOUDINESS TO THE CWA ON
THURSDAY INTO THURSDAY NIGHT. FOR NOW IT AGAIN LOOKS TOO DRY FOR
MEASURABLE PCPN SO NO MENTION IN THE GRIDS.
CONCERNING TEMPERATURES...LL WAA TNT SHOULD KEEP TEMPERATURES FROM
FALLING OFF TOO MUCH...THEY MAY IN FACT STAY STEADY FOR GOOD
PORTION OF THE EVENING. THEN WE TURN AROUND TO STRONG CAA ON
WEDNESDAY AND GOOD MIXING WHICH MAY IN FACT CAUSE FALLING
TEMPERATURES IN THE MORNING...WITH ONLY A VERY SLIGHT RECOVERY IN
THE AFTERNOON. WEDNESDAY NIGHT SHOULD BE SOMEWHAT CHILLY AS WINDS
DIMINISH ALONG WITH SOME BREAKS IN THE CLOUD COVER. POOR MIXING
WILL LIKELY KEEP TEMPERATURES BELOW NORMAL FOR THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY NIGHT
PRIMARY EXCITEMENT IN THE LONG RANGE INVOLVES A POTENTIAL SNOW
EVENT THIS WEEKEND ACROSS THE CWA. TEMPERATURES...PARTICULARLY
FOLLOWING THIS POSSIBLE FIRST REAL WINTER STORM OF THE
SEASON...ARE CHALLENGING TO PINPOINT...BUT WITH THE POSSIBLE EXCEPTION
OF SATURDAY...STILL APPEAR TO BE BELOW NORMAL THROUGHOUT THE
EXTENDED RANGE.
THE 12Z RUNS OF THE GFS/ECMWF/GFS ENSEMBLES/UKMET/GEM/NOGAPS HAVE
COME INTO BETTER AGREEMENT ON A FASTER EASTWARD...AND MORE
NORTHWARD...PROGRESSION OF A TROUGH DIGGING INTO THE WESTERN CONUS
ON FRIDAY. PRETTY MUCH EVERY INDIVIDUAL GFS ENSEMBLE MEMBER AGREES
QUITE WELL WITH THIS AS WELL. THE 12Z ECMWF IS STILL 12 TO 24
HOURS SLOWER THAN THE GFS...BUT MUCH FASTER THAN THE 00Z RUN HAD
SHOWN. ENERGY WAS NOTED WITH THE 00Z ECMWF RUN THAT DOVE STRAIGHT
SOUTH FROM THE NORTH POLE AND DUG JUST OFF THE WEST COAST TO
REINFORCE THE WESTERN TROUGH AND SLOW IT DOWN. THAT SAME ENERGY IS
PRESENT ON THE 12Z RUN...BUT THE WESTERN TROUGH HAS MADE ENOUGH
EASTWARD PROGRESSION BY 00Z SUNDAY...WHEN THE ENERGY REACHES THE
PACIFIC NORTHWEST...THAT IT IS UNABLE TO REINFORCE THE TROUGH AND
THUS DIG IT DEEPER. GIVEN THE BETTER AGREEMENT AMONG THE 12Z
RUNS...HAVE BEGUN TO LEAN A BIT TOWARD A QUICKER AND FURTHER NORTH
SOLUTION TO THE LIFTING OF THE TROUGH/ASSOCIATED SURFACE LOW FROM
THE WEST...BUT WITH TIMING AND SOME LOCATION DIFFERENCES STILL
PRESENT...POPS REMAIN RELATIVELY LOW AT THIS TIME UNTIL BETTER
AGREEMENT IS REACHED.
AS SURFACE HIGH PRESSURE SLIDES ACROSS THE NORTHERN PLAINS ON
FRIDAY...PACIFIC ENERGY DIVES INTO THE NORTHWEST AND CARVES OUT A
TROUGH IN THE WESTERN CONUS...MERGING WITH AN UPPER LOW THAT BY
THIS TIME HAD BEEN SPINNING OFF THE BAJA CALIFORNIA COAST DURING
THE ENTIRE SHORT TERM...KICKING IT OUT TO THE NORTH AND EAST INTO
THE SOUTHWEST CONUS. THE ASSOCIATED SURFACE LOW LIFTS OUT AS
WELL...MOVING INTO COLORADO BY FRIDAY NIGHT...THOUGH AS NOTED THE
12Z GFS IS A BIT FASTER THAN THE 12Z ECMWF. AGREEMENT THEN EXISTS
IN MOVING THE LOW NORTHEAST THROUGH KANSAS...IOWA/MISSOURI...AND
ILLINOIS THROUGH THE WEEKEND...BECOMING A 980MB OR SO LOW NEAR
LAKE HURON BY MONDAY MORNING. WITH A MOISTURE SOURCE INITIALLY FROM
THE TROPICAL PACIFIC OFF THE MEXICAN COAST...THEN ALSO FROM THE
GULF OF MEXICO AS THE STORM MOVES TO THE EAST/NORTHEAST...MOIST
AIR OVERRUNNING IS PLENTIFUL...PARTICULARLY TO OUR SOUTHEAST IN
EASTERN NEBRASKA/KANSAS AND IOWA/MISSOURI. THE GFS BRINGS SNOW
FROM THIS FURTHER NORTH TO THIS CWA THAN THE ECMWF...BUT DUE TO
THE DIFFERENCES...KEPT POPS LOW NEAR 20 ON SATURDAY. IF THE GFS
SOLUTION BEGINS TO LOOK MORE LIKELY...POPS WILL NEED TO BE RAISED
AS IT SUGGESTS 2 TO 7 INCHES OF SNOW ACROSS THE CWA ON SATURDAY
AND 90 PERCENT OF GFS ENSEMBLE MEMBERS DROP AT LEAST 0.05 INCHES
QPF OVER THIS CWA ON SATURDAY. THE 12Z ECMWF BRINGS QPF INTO THE
CWA SATURDAY NIGHT ON THE NORTHWEST SIDE OF THE LOW...AND THEN
THROUGH SUNDAY ACROSS THE EASTERN CWA AS WRAPAROUND SNOW TAKES
CONTROL WITH THE 986-991MB LOW RESIDES IN THE SOUTHERN GREAT LAKES
REGION BY SUNDAY EVENING...BUT THE GFS MOVES THE STORM A BIT
FURTHER EAST...KEEPING WRAPAROUND SNOW FURTHER EAST THAN THE
ECMWF. EITHER WAY...CONTINUED AND RAISED POPS A BIT FOR SATURDAY
NIGHT AND INTRODUCED SOME LOW POPS IN THE EASTERN CWA FOR
SUNDAY...UNTIL TIMING OF THIS SYSTEM CAN BE MORE ACCURATELY
DETERMINED. IF THE GFS/ECMWF/GFS ENSEMBLES ARE ON THE RIGHT TRACK
WITH THIS SYSTEM...POPS WILL HAVE TO BE RAISED FURTHER AS THE WEEK
GOES ON. THIS SYSTEM WILL CONTINUE TO BE MONITORED.
AS FOR TEMPERATURES...WARMER TEMPERATURES THAN OBSERVED RECENTLY
LOOK PROBABLE ON SATURDAY AS SOUTHEASTERLY FLOW AHEAD OF THE
APPROACHING SYSTEM BRINGS WARMER AND MORE HUMID AIR INTO THE
AREA...WITH 850MB TEMPERATURES RISING TO NEAR -5 C BY SATURDAY
MORNING...BUT THIS WILL OF COURSE BE TEMPERED BY CLOUD COVER
ADVANCING INTO THE REGION. PRECIPITATION SHOULD REMAIN ALL SNOW AS
WE REMAIN FAR ENOUGH TO THE NORTH OF THE SYSTEM AND 1000-500MB
THICKNESSES REMAIN BELOW 537 DAM THROUGHOUT THE DURATION OF THE
IMPACT OF THE SYSTEM. FOR SUNDAY INTO MONDAY...ESPECIALLY SUNDAY
NIGHT...COLD AIR FLOWS SOUTH ON THE BACKSIDE OF THE DEEPENING
980MB LOW IN SOUTHERN ONTARIO. WITH 850MB TEMPERATURES AT LEAST IN
THE MID TEENS BELOW ZERO...THE 12Z NOGAPS SUGGESTS -21 TO
-24C...A HIGH PRESSURE AXIS OVER THE CWA...AND POSSIBLY FRESH SNOW
COVER...MONDAY MORNING COULD BE QUITE COLD ACROSS THE AREA. ANY
SNOW AND HOW LOW IT REACHES MONDAY MORNING WILL ALSO INFLUENCE
MONDAY AFTERNOON HIGH TEMPERATURES.
&&
.AVIATION...
VFR CONDITIONS ARE ANTICIPATED THROUGH MOST OF THE NIGHT WITH
PLENTIFUL MID AND HIGH CLOUDS AOA 10K FEET. HOWEVER...LATE TONIGHT
MVFR CIGS WILL PROBABLY DROP INTO CENTRAL PORTIONS OF SOUTH DAKOTA
BEHIND A COLD FRONT. KPIR/KMBG MAY SEE THESE CIGS BEFORE SUNRISE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/
WEDNESDAY FOR CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-
POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM 9 AM TO 6 PM CST WEDNESDAY FOR CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
WIND ADVISORY FROM 6 AM TO 6 PM CST WEDNESDAY FOR BROWN-BUFFALO-
EDMUNDS-FAULK-HAND-HYDE-MCPHERSON-SPINK.
MN...WIND ADVISORY FROM 9 AM TO 6 PM CST WEDNESDAY FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...TDK
LONG TERM...ECKSTEIN
AVIATION...TDKHazardous weather outlook, Nov 27, 4:26 AM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 426 AM CST TUE NOV 27 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-281030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 426 AM CST TUE NOV 27 2007 /326 AM MST TUE NOV 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RESIDENTS ACROSS THE REGION WILL WAKE UP TO VERY COLD TEMPERATURES...IN THE SINGLE DIGITS...WITH WIND CHILL VALUES BETWEEN 0 AND -10 DEGREES. A WEAK STORM SYSTEM WILL MOVE INTO THE REGION TONIGHT AND PRODUCE SCATTERED SNOW SHOWERS LATE. AT THIS TIME LITTLE TO NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE STORM SYSTEM DEPARTS THE REGION...SNOW SHOWERS WILL WANE DURING THE EARLY AFTERNOON. ANOTHER ARCTIC BLAST ON STRONG NORTHWEST WINDS IS EXPECTED WEDNESDAY MORNING. WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE DURING THIS TIME. WITH A CONTINUOUS FEED OF ARCTIC AIR...COLD TEMPERATURES WILL BE THE RULE THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CONNELLY
In the hours before
Local storm report, Nov 27, 1:13 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
113 PM CST TUE NOV 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM NON-TSTM WND GST 2 N BRITTON 45.82N 97.75W
11/26/2007 E40.00 MPH MARSHALL SD LAW ENFORCEMENT
HEAVY SNOW AND 40 MPH WIND
0735 PM NON-TSTM WND GST 5 N SISSETON 45.73N 97.05W
11/26/2007 M60.00 MPH ROBERTS SD DEPT OF HIGHWAYS
VISIBILITY LESS THAN 1 MILE IN SNOW AND BLOWING SNOW.
0738 PM NON-TSTM WND GST ABERDEEN 45.47N 98.48W
11/26/2007 M43.00 MPH BROWN SD ASOS
0755 PM NON-TSTM WND GST WHEATON 45.81N 96.50W
11/26/2007 M42.00 MPH TRAVERSE MN AWOS
VISIBILITY OF 4 MILES IN LIGHT SNOW.
0755 PM NON-TSTM WND GST SUMMIT 45.30N 97.04W
11/26/2007 E50.00 MPH ROBERTS SD PUBLIC
SNOW FALLING. STILL GOOD VISIBILITY.
0808 PM NON-TSTM WND GST SISSETON 45.66N 97.05W
11/26/2007 M52.00 MPH ROBERTS SD AWOS
0840 PM NON-TSTM WND GST ORTONVILLE 45.30N 96.44W
11/26/2007 M51.00 MPH BIG STONE MN AWOS
LIGHT SNOW
0902 PM NON-TSTM WND GST WATERTOWN 44.91N 97.17W
11/26/2007 M43.00 MPH CODINGTON SD ASOS
&&
JAZNearby
Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.